Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 116, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 2, 2016, 10:13 PM CDT for Linn County, Kansas. It took effect at Jul 3, 2016, 10:54 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 10:13 PM CDT (03:13 UTC)
- In effect from
- Jul 3, 2016, 10:54 PM CDT
- Expired
- Jul 3, 2016, 10:13 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at La Cygne (LCGK1).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06915800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
849
WGUS43 KEAX 030313
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SAT JUL 2 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
Marais Des Cygnes River near Trading Post affecting Linn and Bates
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC121-040313-
/O.NEW.KEAX.FL.W.0115.160703T1237Z-160706T1800Z/
/OSMK1.1.ER.160703T1237Z.160704T1200Z.160706T1800Z.NO/
1013 PM CDT SAT JUL 2 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River at Osawatomie.
* from Sunday morning to Wednesday afternoon.
* At 7:30 PM Saturday the stage was 16.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 38.4 feet by Monday morning. The river will fall below
flood stage midday Wednesday.
* At 31.0 feet...347th Road or Main Street east of Highway 169 is
under water.
* At 28.0 feet...Low-lying areas along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 16.9 Sat 07 PM 38.4 Monday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-040312-
/O.NEW.KEAX.FL.W.0116.160704T0354Z-000000T0000Z/
/LCGK1.2.ER.160704T0354Z.160705T1200Z.000000T0000Z.NO/
1013 PM CDT SAT JUL 2 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River at La Cygne.
* from Sunday evening until further notice.
* At 9:15 PM Saturday the stage was 6.3 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday before midnight and
continue to rise to near 31.0 feet by Tuesday morning. The river
will fall below flood stage Thursday morning.
* At 30.0 feet...Highway 152 floods 0.75 miles west of La Cygne. If
Middle Creek is also flooding Highway 152, the only route into or
out of la cygne will be the County Road, or 4th Street, leading
north from La Cygne.
* At 25.0 feet...Low lying farmland and other rural land floods.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 6.3 Sat 09 PM 31.0 Tuesday morning
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
KSC107-MOC013-040312-
/O.NEW.KEAX.FL.W.0117.160704T2217Z-000000T0000Z/
/TPOK1.2.ER.160704T2217Z.160706T1800Z.000000T0000Z.UU/
1013 PM CDT SAT JUL 2 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River near Trading Post.
* from Monday afternoon until further notice.
* At 9:45 PM Saturday the stage was 5.6 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 33.7 feet Wednesday afternoon.
* At 27.0 feet...Flooding of low-lying farmland occurs and water
begins to affect Stateline Road north of the gauge.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 5.6 Sat 10 PM 33.7 early Wednesday
afternoon
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$1 follow-up statement
896
WGUS83 KEAX 031434
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT SUN JUL 3 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Little Blue River near Lake City affecting Jackson County.
Little Platte River at Smithville affecting Clay and Platte
Counties.
Marais Des Cygnes River at Osawatomie affecting Miami County.
Marais Des Cygnes River at La Cygne affecting Linn County.
Marais Des Cygnes River near Trading Post affecting Linn and Bates
Counties.
&&
MOC037-083-101-031504-
/O.CAN.KEAX.FL.W.0109.000000T0000Z-160705T1300Z/
/BLRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 9:00 AM Sunday the stage was 14.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.9 feet Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 14.4 Sun 09 AM 19.9 Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC095-031504-
/O.CAN.KEAX.FL.W.0121.000000T0000Z-160704T1845Z/
/LKCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Little Blue River near Lake City.
* At 8:45 AM Sunday the stage was 15.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.3 feet. The
river will continue to fall to 7.9 feet by Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Blue River
Lake City 18 15.3 Sun 09 AM 14.2 this afternoon
&&
LAT...LON 3905 9438 3921 9430 3921 9424 3911 9427 3905 9432
$$
MOC047-165-031504-
/O.CAN.KEAX.FL.W.0120.000000T0000Z-160704T1351Z/
/SMHM7.1.ER.160703T0948Z.160703T1015Z.160703T1031Z.NO/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Little Platte River at Smithville.
* At 8:30 AM Sunday the stage was 23.8 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 5:31 AM Sunday.
* Forecast...The river will continue to fall to 15.1 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 23.8 Sun 08 AM 21.4 this afternoon
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$
KSC121-031504-
/O.CAN.KEAX.FL.W.0115.000000T0000Z-160706T1800Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Marais Des Cygnes River at Osawatomie.
* At 7:30 AM Sunday the stage was 20.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of
27.4 feet early Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Osawatomie 28 20.1 Sun 07 AM 27.4 early Monday morning
&&
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507
$$
KSC107-031504-
/O.CAN.KEAX.FL.W.0116.000000T0000Z-160703T1434Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Marais Des Cygnes River at La Cygne.
* At 9:15 AM Sunday the stage was 9.2 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of
21.6 feet Monday evening.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
La Cygne 25 9.2 Sun 09 AM 21.6 Monday evening
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483
$$
KSC107-MOC013-031504-
/O.CAN.KEAX.FL.W.0117.000000T0000Z-160703T1434Z/
/TPOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
934 AM CDT SUN JUL 3 2016
The Flood Warning is cancelled for
The Marais Des Cygnes River near Trading Post.
* At 8:45 AM Sunday the stage was 7.6 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will crest below flood stage with a value of
20.1 feet Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 7.6 Sun 09 AM 20.1 Tuesday morning
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 6:49 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 6:49 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
649 PM CDT SAT JUL 2 2016
.Discussion...
Issued at 338 PM CDT SAT JUL 2 2016
Widespread light to moderate rain continues through the afternoon
and evening hours as strong isentropic lift ahead of the incoming
mid level trough. Seeing as though precipitation has been ongoing
all day the boundary layer across the area is fairly stable as
surface temperatures remain in the 60s and lower 70s. Just to the
south of the deeper cloud cover, namely across southern Kansas and
Missouri the sun has allowed for ample warming into the middle to
upper 80s. Instability on the order of 1500+ J/kg has built in over
that area, which should allow for thunderstorm development later
this afternoon and this evening. The area with the best convergence
at the surface appears to be in central and southern/southeastern
Kansas, and this area is most likely to be the breeding ground for
these afternoon/evening thunderstorms. Expect this activity to roll
east or slightly southeast with time, which would mean some
thunderstorm action perhaps for the southern half of the forecast
area. With the boundary being reinforced by ongoing rain, it's
unlikely that the axis of instability will work very far north. This
focus for low level ascent remaining so far south with a good low
level jet around 30 to 40 kts transporting plenty of moisture north
and over the cooler air should help keep widespread rain with some
embedded thunderstorms going through the overnight hours. This
isentropic component to the system will be supplemented by the mid
level wave, which will ultimately drop east/southeast through the
area bringing with it ample mid level support for ascent. Given the
rich moisture in the atmosphere along with supreme lift the concerns
for a corridor of heavy rain along and on either side of the I-70
corridor remains rather high through the rest of the night.
Supplementing in the extreme rainfall amounts through the overnight
hours will be the mid and upper level flow will run almost perfectly
parallel to the east-west low level boundary. This will create
training storms through the night. With roughly 1 to 3+ inches
already having fallen across the area the soils are now likely
saturated and any additional rain will likely cause widespread
river/stream flooding and perhaps a few areas of flash flooding
where the heavier rains exist. Expect the period of the heaviest
rain to occur generally between sunset tonight and sunrise on Monday
morning, more specifically during the overnight hours.
As the trough slowly makes its way out of the area subsidence in its
way will take control along with drier conditions associated with a
continental originated surface ridge noses into the area behind a
cold front. Expect rain to gradually come to an end from west to
east through the day on Monday, leaving mostly dry conditions for
Independence Day festivities. Expect a few areas in central Missouri
to hold onto rain and showers through perhaps the afternoon hours,
but the evening should be amply dry for firework displays to go off
with little problem. Warm conditions then move in for the middle
part of the week with temperatures expected to be in the 90s. Given
how much rain is falling over the next few days the humidity could
get oppressive, and with the temperatures in the lower to middle
90s heat index values could reach well above 100 degrees. the next
chance for rain will likely come Tuesday night and Wednesday with a
progressive trough moving through the area.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 645 PM CDT SAT JUL 2 2016
LIFR cigs will be main challenge in the overnight period. Large area
of light to moderate rain over the northern third of Missouri
Southeast Nebraska and northeast Kansas will continue moving slight
south of east over the next few hours. All of this rain and lower
cigs and MVFR vsbys are north of the frontal boundary so the area
will not see much in the way of convection until the area over south
central Kansas moves in from around 03Z and through the nightime.
Given the lack of instability over the terminals...expect these
storms to remain sub severe but heavy rain will affect the cigs and
vsby...keeping the cigs LIFR through the remainder of the night. Late
in the period...a windshift will usher in some drier conditions but
DZ and low cigs will remain until at least 18Z...so will not dry it
out and lift cigs and vsbys for the end of the period for now.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through late Sunday night for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through late Sunday night for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Leighton
Aviation...AdolphsonHazardous weather outlook, Jul 2, 5:01 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 501 AM CDT SAT JUL 2 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 501 AM CDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAIN IS EXPECTED TODAY AND TONIGHT. FLASH FLOODING AND RIVER FLOODING IS POSSIBLE. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY WITH FLASH FLOODING...RIVER FLOODING AND STRONG STORMS ALL CONTINUING TO BE POSSIBLE AS WELL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:13 PM CDT | River Flood Warning | EAX | Miami | 4 days |
| Jul 2, 10:13 PM CDT | River Flood Warning | EAX | Linn | 24 hr |
| Jul 2, 11:32 PM CDT | Areal Flood Advisory | EAX | Leavenworth | 4 hr |
| Jul 3, 12:03 AM CDT | Flash Flood Warning | EAX | Leavenworth | 6 hr |
| Jul 3, 2:17 AM CDT | River Flood Warning | EAX | Leavenworth | 3 days |
| Jul 3, 5:42 AM CDT | Areal Flood Warning | EAX | Leavenworth | 12 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.